A case of anticonvulsant hypersensitivity syndrome thought to be caused by lamotrigine

Jung Eun Lee, Bon Cheol Goo, You Chan Kim, Ju Hee Lee, Kwang Hoon Lee

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Anticonvulsant hypersensitivity syndrome (AHS) is a rare and potentially life-threatening drug reaction, which has been associated with aromatic anticonvulsants such as phenytoin, carbamazepine, and phenobarbital. It is characterized by the triad of fever, rash and internal organ involvement, which mostly includes hepatitis. Histopathological findings usually show characteristic erythema multiforme. Lamotrigine is a new antiepileptic drug, chemically distinct from other anticonvulsant medication, however, AHS has recently been documented in patients treated with lamotrigine. We report a case of AHS in a 29-year-old man, thought to have been caused by the use of lamotrigine.

Original languageEnglish
Pages (from-to)620-623
Number of pages4
JournalKorean Journal of Dermatology
Volume44
Issue number5
Publication statusPublished - 2006 May

All Science Journal Classification (ASJC) codes

  • Dermatology

Fingerprint Dive into the research topics of 'A case of anticonvulsant hypersensitivity syndrome thought to be caused by lamotrigine'. Together they form a unique fingerprint.

Cite this